Sustained Intraocular Pressure Elevation After Intravitreal Injection of Bevacizumab and Ranibizumab Associated with Trabeculitis
Matthew Sniegowski, Naresh Mandava , Malik Y Kahook*
Identifiers and Pagination:Year: 2010
First Page: 28
Last Page: 29
Publisher Id: TOOPHTJ-4-28
Article History:Received Date: 22/2/2010
Revision Received Date: 8/3/2010
Acceptance Date: 31/3/2010
Electronic publication date: 22/06/2010
Collection year: 2010
open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
Anti-vascular endothelial growth factor agents are frequently used to treat a variety of ocular neovascular diseases. While agents like bevacizumab and ranibizumab appear to be safe and effective, there have been reports of severe intraocular inflammation as well as sustained elevation of intraocular pressure (IOP) after single or multiple intravitreal injections of these protein-based therapeutics. The true mechanism leading to inflammation and/or sustained spikes in IOP remains unknown. We report a patient with sustained IOP elevation and kerato-precipitates on the trabecular meshwork after multiple injections of both bevacizumab and ranibizumab. We propose that monomer antibodies, aggregated proteins, or other high molecular weight molecules might lead to inflammation in the trabecular meshwork and subsequent elevation in IOP.